Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 25, NWS Norman, OK

April 28, 20148 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Apr 28, 2014, 11:01 AM CDT for 8 counties in Oklahoma. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 11:01 AM CDT (16:01 UTC)
Expired
Apr 28, 2014, 8:16 PM CDT
In force
9 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 4:26 PM CDTNON-TSTM WND GST 58Enid, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -278 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-278 m²/s²
0-3 km storm-relative helicity
-266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WWUS84 KOUN 281601
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1101 AM CDT MON APR 28 2014

...CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF 
NORTHERN OKLAHOMA THIS AFTERNOON INTO EARLY EVENING...

OKZ004>007-009>012-290200-
/O.NEW.KOUN.FW.W.0025.140428T1601Z-140429T0200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
1101 AM CDT MON APR 28 2014

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF NORTHERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...NOW THROUGH 9 PM.

* WIND...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS 30 TO 50 MPH.
  THE HIGHEST WINDS WILL BE ALONG THE OKLAHOMA KANSAS STATE LINE.

* HUMIDITY...12 TO 20 PERCENT.

* TEMPERATURE...65 TO 75 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

MBS
2 follow-up statements
328 
WWUS84 KOUN 282044
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
344 PM CDT MON APR 28 2014

...CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF NORTHERN
OKLAHOMA THIS AFTERNOON INTO EARLY EVENING...

OKZ004>007-009>012-290200-
/O.CON.KOUN.FW.W.0025.000000T0000Z-140429T0200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
344 PM CDT MON APR 28 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY...

* WIND...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS 50 MPH. THE
  HIGHEST WINDS WILL BE ALONG THE OKLAHOMA KANSAS STATE LINE.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...65 TO 75 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

TXZ083>085-087>089-291000-
/O.NEW.KOUN.FW.A.0023.140429T1800Z-140430T0000Z/
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-ARCHER-
344 PM CDT MON APR 28 2014

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN WESTERN NORTH
TEXAS...

* WIND...NORTHERLY 20 TO 30 MPH WITH GUSTS 40 MPH. 

* HUMIDITY...AROUND 20 PERCENT.

* TEMPERATURE...70 TO 75 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
270 
WWUS84 KOUN 290116
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
816 PM CDT MON APR 28 2014


OKZ004>007-009>012-290230-
/O.CAN.KOUN.FW.W.0025.000000T0000Z-140429T0200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
816 PM CDT MON APR 28 2014

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING. 

$$

TXZ083>085-087>089-291000-
/O.CON.KOUN.FW.A.0023.140429T1800Z-140430T0000Z/
HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-ARCHER-
816 PM CDT MON APR 28 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN
WESTERN NORTH TEXAS...

* WIND...NORTHERLY 20 TO 30 MPH WITH GUSTS 40 MPH.

* HUMIDITY...AROUND 20 PERCENT.

* TEMPERATURE...70 TO 75 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 28, 6:41 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Apr 28, 6:41 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
641 AM CDT MON APR 28 2014

.AVIATION...
28/06Z TAFS...VFR CONDITIONS WITH GUSTY WEST-NORTHWEST WINDS
EXPECTED THROUGH THE PERIOD. STRONGEST WINDS EXPECTED ACROSS
NORTHWEST OKLAHOMA TERMINALS. VFR BROKEN CIGS WILL SPREAD ACROSS
CENTRAL OKLAHOMA TERMINALS TODAY. ISOLATED TO SCATTERED -RA/-TSRA
POSSIBLE NEAR KOKC/KOUN BUT LOW PROBABILITY AND BREVITY AT ANY
TERMINAL WILL PRECLUDE MENTIONING WITH THIS ISSUANCE.

&&

.PREV DISCUSSION... /ISSUED 437 AM CDT MON APR 28 2014/

DISCUSSION...
NORTHERN OKLAHOMA WILL BE MONITORED FOR WIND ADVISORY LATER
TODAY...BUT CURRENTLY EXPECT MARGINAL CONDITIONS WILL OCCASIONAL
GUSTS AROUND 40 MPH. STRONGER WINDS ARE CURRENTLY FORECAST TO STAY
JUST NORTH OF THE BORDER. HOWEVER...THIS WILL ALLOW ADDITIONAL
HIGH PLAINS DUST/DIRT TO FLOW INTO OKLAHOMA. ALTHOUGH A
HAZY OR TAN-COLORED DAY EXPECTED OVER MUCH OF THE REGION...WE WILL
KEEP MENTION OF BLOWING DUST CONFINED TO NORTHERN OKLAHOMA WHERE
WINDS WILL BE STRONGEST AND CLOSER TO SOURCE REGION. ALSO WITH THE
STRONGER WIND...WILDFIRE DANGERS WILL BE VERY HIGH ACROSS
NORTHWEST PARTS OF OKLAHOMA WHERE FORECAST RH VALUES WILL ALSO DIP
TO AROUND 20 PERCENT. MUCH DRIER AIR IS EXPECTED OVER WESTERN
NORTH TEXAS AND FAR SOUTHWEST OKLAHOMA...WHICH WILL ALSO BE
COINCIDENT WITH SOME STRONGER WINDS WITH MIXING. PORTIONS OF
WESTERN NORTH TEXAS WILL BE MONITORED FOR RED FLAG ISSUANCE LATER
TODAY...BUT AREAL COVERAGE AND DURATION OF CRITERIA OF CURRENT
FORECAST GRIDS PRECLUDES ISSUANCE. WILDFIRE DANGERS WILL CONTINUE
TO BE ELEVATED ACROSS WESTERN PARTS OF OKLAHOMA AND WESTERN NORTH
TEXAS WITH BREEZY AFTERNOONS AND LOW RH.

WILL MENTION SPRINKLES ACROSS MAINLY WCENTRAL/SW OKLAHOMA THIS
MORNING WITH MID-LEVEL AND INCLUDE POPS CENTRAL AND EASTERN
COUNTIES OF CWA THIS AFTERNOON AS WEAK MID-LEVEL IMPULSE PASSES
OVER OKLAHOMA. MID-LEVEL TEMPS/LAPSE RATES MAY SUPPORT ENOUGH
GRAUPEL GROWTH FOR A FEW LIGHTNING STRIKES SO WILL INCLUDE MENTION
OF THUNDER. CHANCES FOR SOME LIGHT RAIN APPEAR HIGHER FOR TUESDAY
ACROSS FAR NORTHERN OKLAHOMA WITH DEEP THERMAL TROUGH SWINGING
AROUND UPPER LOW. LOW POPS WERE SPREAD DOWN TOWARD I-40 AND MAY
NEED TO BE SPREAD FARTHER SOUTH AND INCREASED IN LATER FORECASTS.
REGARDLESS...PRECIP WILL BE VERY LIGHT. TUESDAY WILL BE A MOSTLY
CLOUDY/BREEZY/MUCH COOLER DAY.

SPEAKING OF COOL...WE MAY SEE SOME FROST ACROSS NORTHERN AND
WESTERN PORTIONS OF OKLAHOMA WEDNESDAY AND THURSDAY MORNINGS IF
WINDS CAN DROP OFF ENOUGH. SOMETHING TO KEEP AN EYE ON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  49  65  41 /  20  10  10   0
HOBART OK         76  48  67  39 /  10  10  10   0
WICHITA FALLS TX  80  52  72  43 /  10  10  10   0
GAGE OK           71  45  62  37 /  10  10  20   0
PONCA CITY OK     72  48  62  39 /  20  10  40  10
DURANT OK         78  54  71  44 /  10  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/11/11
Hazardous weather outlook, Apr 28, 4:58 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
458 AM CDT MON APR 28 2014

OKZ004>048-050>052-TXZ083>090-291015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
458 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.FIRE WEATHER...
VERY DRY CONDITIONS...COMBINED WITH 20 TO 25 MPH WESTERLY
WINDS...WILL RESULT IN A VERY HIGH WILDFIRE DANGERS ACROSS WESTERN
NORTH TEXAS THIS AFTERNOON. THE WILDFIRE DANGER WILL ALSO BE
ELEVATED ACROSS NORTHWEST PARTS OF OKLAHOMA.

.STRONG WINDS...
NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE
EXPECTED ACROSS NORTHERN OKLAHOMA. THIS MAY RESULT IN REDUCED
VISIBILITIES IN BLOWING DUST.

.THUNDERSTORMS...
ISOLATED AND BRIEF STORMS ARE POSSIBLE ACROSS CENTRAL PORTIONS OF
OKLAHOMA THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.STRONG WINDS...
NORTHWESTERLY WINDS WILL BE STRONG ACROSS NORTHERN AND WESTERN
OKLAHOMA ON TUESDAY.

THERE WILL BE A CHANCE OF FROST...MAINLY IN NORTHERN AND FAR
WESTERN OKLAHOMA...EACH MORNING FROM WEDNESDAY THROUGH FRIDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:12 PM CDTSpecial Weather StatementOUNAtoka33 min
Apr 28, 11:03 AM CDTWind AdvisoryOUNAlfalfa, Garfield, Grant, Harper, Kay, Noble and 1 more9 hr
Apr 28, 3:36 PM CDTSpecial Weather StatementOUNCanadian, Oklahoma54 min
Apr 28, 4:48 PM CDTSpecial Weather StatementOUNCaddo, Cleveland, Grady, McClain, Pottawatomie, Seminole42 min

Nearby

Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.